Vermont, 2005

Hail in Vermont, June 6, 2005

June 6, 2005 · NWS ALY · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 6, 11:40 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 11:40 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATES
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT MON JUN 6 2005

.SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT.  SEE
PREVIOUS DISCUSSION CONCERNING SEVERE WEATHER TODAY.  WILL UPDATE
ZONES SHORTLY BASED ON NEW GRIDS.  PACKAGE WILL BE REISSUED LATER.

ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY
AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT
MAX.  AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE
HUDSON VALLEY.  MAVS 5-10 DEG F LOWER.  AIR HAS DRIED SOME BUT SOME
MOISTURE REMAINS.  KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS
POTENTIAL TO CAP ACTIVITY.  YESTERDAYS NAM HAD NO CAP. 00Z RUN DID
ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT
CONVECTION.  LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP
AND PROVIDE DECENT INSTABILITY.  GFS SOUNDINGS - A LITTLE COOLER AND
A LITTLE MOISTER IN THE LOW LEVELS.   WITH DEEP MIXED LAYER COULD
MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND
REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS.  00Z GFS BOTH
SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST
IT.

A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS
IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY
WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE
INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL
LEAVE FORECAST AS IS FOR NOW.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...  HPC GUIDANCE   FAIRLY
CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING.  CHANCE OF SHOWERS
AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK.  HIGH
TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL
THINGS A BIT SUNDAY.  WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT
DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP.

&&

.AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW
THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS
AND LARGE HAIL.
&&

&&

.HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN
BELOW NORMAL FOR EARLY JUNE.  WEATHER THREAT FOR TODAY WILL BE
THUNDERSTORMS.  ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE
POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES
EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE
POSSIBLE IN HEAVY DOWNPOURS.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jun 6, 11:33 AM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1233 PM EDT MON JUN 6 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
1233 PM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...

TORNADO WATCH 414 IN EFFECT UNTIL 600 PM.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...

IN CONNECTICUT...

LITCHFIELD.

IN MASSACHUSETTS...

BERKSHIRE.

IN NEW YORK...

ALBANY...COLUMBIA...DUTCHESS...GREENE...
RENSSELAER...SCHENECTADY...ULSTER...HAMILTON...
MONTGOMERY...FULTON...HERKIMER...SARATOGA...
WARREN...WASHINGTON...SCHOHARIE.

IN VERMONT...

BENNINGTON...WINDHAM.

OKEEFE

In the hours before

Local storm report, Jun 6, 12:38 PM EST, 1 hour 32 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0137PM     MON JUN 06 2005
#2 0000002 000
CBSO WLSR QHQT QTRF WAPT APTS
02521    FILE 28   BROOME COUNTY SHERIFF   NY0030000         JUN 06-05
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                   SEVERE THUNDER STORM IN PROGRESS

DETAILS CONCERNING EVENT: SEVERE THUNDER STORM CURRENTLY EFFECTING ENTIRE
COUNTY OF BROOME/ MULTIPLE TREES AND WIRES DOWN/ HIGH WIND AND EXTREME DOWN
POURS REPORTED/OBSERVED

COUNTY(S) AFFECTED: BROOME

LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTRY- ACTIVITY/DAMAGE
REPORTED ON ALL COUNTY TOWNS

DATE AND TIME CONDITION STARTED: APPROX 1245PM
DATE AND TIME CONDITION ENDED: STILL IN PROGRESS
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND WIRES/SOME BUILDNGS REPORTED
DAMAGED DUE TO WIND/TREES

NUMBER KILLED: 0        NUMBER INJURED: 0
REMARKS: FURTHER UPDATE TO FOLLOW

AUTH PHONE #: 607 778-1208

AUTH MICHAEL F ASWAD  BC DIRECTOR OF OES            BALLARD  13:36PM

OPER - BALLARD,MICHAEL J              1336
Local storm report, Jun 6, 12:42 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     INDIAN LAKE             43.78N 74.27W
06/06/2005                   HAMILTON           NY   TRAINED SPOTTER

            TREES DOWN

0112 PM     HAIL             GALWAY                  43.02N 74.03W
06/06/2005  0.75 INCH        SARATOGA           NY   TRAINED SPOTTER

0130 PM     TSTM WND DMG     BALLSTON CENTER         42.96N 73.87W
06/06/2005                   SARATOGA           NY   LAW ENFORCEMENT

            TREES DOWN.

&&

OKEEFE
Local storm report, Jun 6, 1:38 PM EST, 32 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0237PM     MON JUN 06 2005
#1 0000001 000
AWLS WLSR QHQT QTRF APTS WAPT
00217    FILE 28   WELLSVILLE PD NY0022800                   JUN 06-05
TO       NATIONAL WEATHER SERVICE
         COPY SEMO DUTY OFFICER
                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: ALLEGANY

LOCATION (INCLUDING TOWN AND NEAREST ROAD): VILLAGE AND TOWN OF WELLSVILLE

DATE AND TIME CONDITION STARTED: 1050 AM
EXTENT OF DAMAGE OR AREAS IN DANGER: MULTIPLE TREES DOWN, WALL COLLAPSE AT REAR
OF 3 STORY UNOCCUPIED COMMERICAL BUILDING, SPORTS DUG OUT ROOF BLOWN OFF
VENTILATION UNIT AT ELEMENTARY SCHOOL BLOWN OVER CREATING NATURAL GAS LEAK
FORCING TEMPORARY EVACUATION, NUMEROUS POWER LINES DOWN.
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED    (X) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)
NUMBER KILLED:  O       NUMBER INJURED:   0

CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO:            (X) - TREES
( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS  ( ) - CROPS
NUMBER KILLED:   0      NUMBER INJURED:   O

CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS
(X) - SMALL TREES/SHRUBS  (X) - LARGE TREES
(X) - COMM. BUILDINGS     (X) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS  (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:  ?  MPH OR  ? KNOTS
NUMBER KILLED:   0      NUMBER INJURED:   O

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS: CLEAN UP WELL UNDERWAY, STILL SOME ISOLATED POWER OUTAGES ALL STREETS
AND ROADWAYS OPEN, SITUATION AT ELEMENTARY SCHOOL SECURED ALL STUDENTS RETURNED
TO CLASS.CODE ENFORCMENT SURVEYING DAMAGE ON COMMERICAL BUILDING COLLAPSE
AUTH PHONE #: 585 593-5600

AUTH ELDRIDGE, C D DISASTER COORDINATOR
OPER - NYDEGGER,RICHARD W             1436
Local storm report, Jun 6, 1:52 PM EST, 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0250PM     MON JUN 06 2005
#2 0000002 000
CBSO WLSR QHQT QTRF APTS WAPT
02522    FILE 28   BROOME COUNTY SHERIFF   NY0030000         JUN 06-05
TO       NATIONAL WEATHER SERVICE
         COPY SEMO DUTY OFFICER
                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: BROOME

LOCATION (INCLUDING TOWN AND NEAREST ROAD): ALL TOWNS IN BROOME COUNTY HAVE
SUSTAINED SOME BELOW DESCRIBED DAMAGE
DATE AND TIME CONDITION STARTED: APPROX 1245PM
EXTENT OF DAMAGE OR AREAS IN DANGER: MULTIPLE TREES AND WIRES DOWN IN SEVERAL
TOWNSHIPS. APPROX HALF DOZEN BUILDINGS SUSTAINED DAMAGE DUE TO WIND AND FALLING
TREES

CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NONE     NUMBER INJURED: NONE

CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO:            (X) - TREES
(X) - POWER/TELCO POLES   (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS     (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS  ( ) - CROPS
NUMBER KILLED: NONE     NUMBER INJURED: NONE

CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS
(X) - SMALL TREES/SHRUBS  (X) - LARGE TREES
(X) - COMM. BUILDINGS     (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS  (X) - POWER/TELCO POLES
(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:     MPH OR    KNOTS
NUMBER KILLED: NONE     NUMBER INJURED: NONE

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS: ALL FIRE AND LAW ENFORCMENT AGECIES ARE IN OPERTATION CLOSING SEVERAL
ROADS/ ROADS CLOSURES DUE TO DOWNED TREES AND POWER/TELCO LINES

AUTH PHONE #: 607 778-1208

AUTH MICHAEL F ASWAD  BC DIRECTOR OF OES            BALLARD 14:50PM

OPER - BADIA,WENDY L                  1449

The radar

The Albany radar (KENX), 98 km away, was scanning. The volume nearest the first event began at 19:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bennington

When
June 6, 2:10 PM EST
Where
Bennington County, West Rupert
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.233, -73.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460320.